×

zbMATH — the first resource for mathematics

Permutation polynomials of the form \(x^r f(x^{(q-1)/d)}\) and their group structure. (English) Zbl 0737.11040
A polynomial \(f(x)\) in \(\mathbb F_q[x]\) is called a permutation polynomial of the finite field \(\mathbb F_q\), if it induces a bijective map from \(\mathbb F_q\) to itself. The paper gives a systematic treatment of permutation polynomials over \(\mathbb F_q\) of the form \(x^rf(x^{(q-1)/d})\) and also determines their group structure. The group \(G(d,q)\) of permutation polynomials of this form is shown to be isomorphic to a generalized wreath product. The subgroup of \(G(d,q)\) consisting of all permutation polynomials of the form \(x^rf(x^{(q-1)/d})^d\), \(\deg(f)<d\), \((r,q-1) = 1\) and \(d\mid(q-1)\) is also considered.

MSC:
11T06 Polynomials over finite fields
PDF BibTeX XML Cite
Full Text: DOI EuDML
References:
[1] Carlitz, L., Wells, C.: The number of solutions of a special system of equations in a finite field. Acta Arith.12, 77-84 (1966). · Zbl 0147.04003
[2] Dickson, L. E.: Linear Groups with an Exposition of the Galois Field Theory. Leipzig: Teubner. 1901; New York: Dover. 1958. · JFM 32.0128.01
[3] von zur Gathen, J.: Tests for permutation polynomials. 1990. Preprint. · Zbl 0722.12003
[4] Gauss, C. F.: Disquisitiones Arithmeticae. New York-Berlin-Heidelberg-Tokyo: Springer. 1986. · JFM 21.0166.04
[5] Kerber, A.: Representations of Permutation Groups I. Lect. Notes Math. 240. Berlin-Heidelberg-New York: Springer. 1971. · Zbl 0232.20014
[6] Kerber, A.: Representations of Permutation Groups II. Lect. Notes Math. 495. Berlin-Heidelberg-New York: Springer. 1975. · Zbl 0318.20005
[7] Lidl, R., Mullen, G.: When does a polynomial over a finite field permute the elements of the field. Amer. Math. Monthly.95, 243-246 (1988). · Zbl 0653.12010 · doi:10.2307/2323626
[8] Lidl, R., Müller, W. B.: A note on polynomials and functions in algebraic cryptography. Ars Combin.17A 223-229 (1984). · Zbl 0539.94018
[9] Lidl, R., Niederreiter, H.: Finite Fields. Reading, Mass: Addison-Wesley. 1983. · Zbl 0554.12010
[10] Matthews, R. W.: Permutation polynomials in one and several variables. University of Tasmania. Ph. D. Dissertation. 1982.
[11] Mullen, G., Niederreiter, H.: The structure of a group of permutation polynomials. J. Austral. Math. Soc. (Ser. A)38, 164-170 (1985). · Zbl 0563.20007 · doi:10.1017/S1446788700023016
[12] Mullen, G.: Dickson polynomials over finite fields. The Pennsylvania State University. Dept. of Math. Res. Report. 1988.
[13] Müller, W., Nöbauer, W.: Some remarks on public key cryptosystems. Studia Sci. Math. Hungary16, 71-76 (1981). · Zbl 0476.94016
[14] Niederreiter, H., Robinson, K. H.: Complete mappings of finite fields. J. Austral. Math. Soc. (Ser. A)33, 197-212 (1982). · Zbl 0495.12018 · doi:10.1017/S1446788700018346
[15] Suzuki, M.: Group Theory I, pp. 268-279. Berlin-Heidelberg-New York: Springer. 1982.
[16] Wan, D.: Permutation binomials over finite fields. Acta. Math. Sinnica. Submitted. · Zbl 0817.11056
[17] Wells, C.: Groups of permutation polynomials. Mh. Math.71, 248-262 (1967). · Zbl 0166.04801 · doi:10.1007/BF01298331
[18] Wells, C.: A generalization of the regular representation of finite abelian groups. Mh. Math.72, 152-156 (1968). · Zbl 0169.03503 · doi:10.1007/BF01298155
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.